Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 191, NWS Lincoln, IL

September 19, 2005Peoria County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2005, 3:02 PM CDT for Peoria County, Tazewell County, Illinois. It was in force for 58 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2005, 3:02 PM CDT (20:02 UTC)
Expired
Sep 19, 2005, 4:00 PM CDT
In force
58 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Peoria County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 3:17 PM CDTHAIL 0.883 N Glasford, ILNICKEL SIZE HAIL.
Sep 19, 3:29 PM CDTTSTM WND DMGGlasford, IL3 TO 4 INCH DIAMETER TREE LIMBS DOWN.
Sep 19, 3:29 PM CDTHAIL 1Glasford, IL
Sep 19, 3:38 PM CDTTSTM WND DMGGroveland, IL4 INCH DIAMETER TREE DOWN.
Sep 19, 3:38 PM CDTTSTM WND GST 60Groveland, IL
Sep 19, 3:41 PM CDTTSTM WND DMGMorton, ILPART OF ROOF TORN OFF SHOPPING CENTER.
Sep 19, 3:45 PM CDTTSTM WND DMGBartonville, IL14 INCH DIAMETER TREE DOWN.
Sep 19, 3:45 PM CDTHAIL 1Bartonville, IL
Sep 19, 3:52 PM CDTTSTM WND DMGPekin, IL18 INCH DIAMETER TREE LIMB FELL ON A HOUSE. LIMB LENGTH 15 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
545 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 192002
SVRILX
ILC143-179-192100-
/O.NEW.KILX.SV.W.0191.050919T2002Z-050919T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS
  NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS

* UNTIL 400 PM CDT

* AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES WEST OF TRIVOLI...OR ABOUT 6 MILES NORTHWEST OF CANTON...AND
  WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRIVOLI
  GLASFORD
  HANNA CITY
  BARTONVILLE
  PEORIA
  BELLEVUE
  CREVE COEUR
  MARQUETTE HEIGHTS

OTHER LOCATIONS IN THE WARNING INCLUDE...EAST PEORIA...MORTON...DEER
CREEK...KINGSTON MINES...MACKINAW...MAPLETON...NORWOOD...PEKIN...
TREMONT...WASHINGTON...WEST PEORIA...GROVELAND AND SMITHVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4050 8932 4054 8987 4059 8987 4060 8988
      4064 8987 4065 8988 4065 8998 4073 8998
      4074 8935

$$

BARNES
2 follow-up statements
000 
WWUS53 KILX 192023
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT MON SEP 19 2005

ILC143-179-192100-
/O.CON.KILX.SV.W.0191.000000T0000Z-050919T2100Z/
TAZEWELL-PEORIA-
321 PM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
NORTHERN TAZEWELL AND SOUTHERN PEORIA COUNTIES...

AT 319 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MAPLETON...OR
ABOUT 8 MILES NORTHWEST OF PEKIN...MOVING EAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BARTONVILLE.
  BELLEVUE.
  PEORIA.
  PEKIN.
  WEST PEORIA.
  MARQUETTE HEIGHTS.
  CREVE COEUR.
  EAST PEORIA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

HAIL UP TO NICKEL SIZED HAS BEEN REPORTED 3 MILES NORTH OF GLASFORD 
WITH THIS STORM. IN ADDITION...6 INCH DIAMETER TREE BRANCHES HAVE 
BEEN BLOWN DOWN IN THE CITY OF PEORIA. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4050 8932 4054 8987 4059 8987 4060 8988
      4064 8987 4065 8988 4065 8998 4073 8998
      4074 8935

$$

BARNES

&
000 
WWUS53 KILX 192101
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT MON SEP 19 2005

ILC143-179-192111-
/O.EXP.KILX.SV.W.0191.000000T0000Z-050919T2100Z/
TAZEWELL-PEORIA-
401 PM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TAZEWELL AND SOUTHERN
PEORIA COUNTIES EXPIRES AT 400 PM CDT...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  PEKIN.
  WEST PEORIA.
  MARQUETTE HEIGHTS.
  CREVE COEUR.
  PEORIA.
  MORTON.
  TREMONT.
  EAST PEORIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4050 8932 4054 8987 4059 8987 4060 8988
      4064 8987 4065 8988 4065 8998 4073 8998
      4074 8935

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 10:30 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Sep 19, 10:30 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT MON SEP 19 2005

.DISCUSSION...
A NUMBER OF PERTINENT FEATURES TO EFFECT THE WEATHER THIS AFTERNOON
AND EVENING.  BIG CHALLENGE IS HOW WILL THESE FACTORS INTERACT.

12Z ETA FORECASTS STORM RELATIVE HELICITY VALUES OVER 250 M2/S2 AS
10-20 KT SOUTHWESTERLY FLOW IS OVERLAID WITH 50 KT MID-LEVEL JET MAX
PROGGED TO DIVE SOUTHEAST INTO ILLINOIS LATER THIS AFTERNOON.  CAPE
VALUES ARE ALSO PROGGED TO BE GREATER THAN 2000 J/KG WITH TEMPS WELL
INTO THE 80S AND DEW POINTS APPROACHING 70F.

INHIBITING FACTORS INCLUDE 1-2 KFT DECK MOVING SOUTH ASSOCIATED WITH
OUTFLOW FROM MCS THAT MOVED ACROSS SOUTHERN WISCONSIN AND NORTHERN
ILLINOIS. THE FLOW CAN BE SEEN AS A PACKET OF GRAVITY WAVES ON KILX
RADAR. SOUTHWEST FLOW UNDERNEATH THIS DECK INDICATES THAT DECK IS
RIDING ABOVE BOUNDARY LAYER AND MAY TAKE A BIT LONGER TO MIX OUT
SINCE IT SHOULD INHIBIT HEATING AND THE ELIMINATION OF THE
INVERSION. 12Z ETA KEEPS REGION CAPPED THROUGH MIDDLE AFTERNOON AND
THEN DEVELOPS A RATHER MODEST AREA OF CONVECTION NEAR KSTL AND THEN
ADVECTS THE CONVECTIVE CLUSTER ACROSS CENTRAL FORECAST AREA.

HOWEVER...APPROACHING MID-LEVEL WAVE EVIDENCED BY CONVECTION
DEVELOPING IN KMCI AREA WILL BE MOVING INTO ILLINOIS LATER THIS
AFTERNOON AND INTERACTING WITH COLLECTION OF BOUNDARIES IN PLACE. IN
PARTICULAR...THE TEMPERATURE CONTRAST CREATED BY THE OUTFLOW MAY BE
SUFFICIENT TO FORCE LIFT THROUGH PROGGED CAP.  WHEN CONVECTION
DEVELOPS...IT SHOULD DO SO QUICKLY.

WILL BE MAKING SOME CHANGES TO TEMPS TO REFLECT THE EFFECTS OF THE
CLOUD DECK IMPACTING NORTHERN FORECAST AREA. ALSO WILL BE TWEAKING
WINDS AND POPS TO REFLECT THE ABOVE ANALYSIS.

.PREV DISCUSSION...
BIT OF A BUSY NIGHT... APOLOGIES FOR THE DELAYED PRODUCTS.  MAIN
SHORT TERM CONCERNS ARE WITH CURRENT ELEVATED CONVECTION MOVING INTO
THE EASTERN PART OF THE CWA.  THEN ATTENTION SHIFTS BACK TO THE WEST
FOR ANOTHER ROUND FOR THIS AFTERNOON INTO THE EVENING HOURS.

.SHORT TERM...TODAY THROUGH WEDNESDAY.
ELEVATED SHOWERS AND STORMS DEVELOPED ACROSS THE CWA FROM WEST TO
EAST OVERNIGHT... ALL ASSOCIATED WITH THE LEADING EDGE OF SOME
WARM/MOIST AIR ALOFT WITH THE LOW LEVEL JET CRANKING INTO THE
REGION.

CONVECTION APPEARED TO BE FOCUSED IN TWO REGIONS... UP OVER IOWA...
CLOSER TO THE PARENT SFC LOW AND TRIPLE POINT... WHERE THE 850 JET
WAS NOSING ACROSS THE WARM FRONT ALOFT WITH 50 KNOTS OF WIND.  THE
SECOND REGION WAS ACROSS CENTRAL ILLINOIS AND NORTHEASTERN MISSOURI
WHERE THE 850 WINDS WERE A BIT MORE MODEST ACROSS THE WARM FRONT
ALOFT... BUT WARM/MOIST ADVECTION WAS NONETHELESS SUBSTANTIAL.
STEEP LAPSE RATES AND A RELATIVELY LOW WBZ HEIGHT ALLOWED FOR A FEW
HAILERS.

THIS ACTIVITY WILL CONTINUE TO PUSH EASTWARD THIS MORNING... THEN
OUT ATTENTION WILL SHIFT BACK TO THE WEST WHERE THE SFC COLD FRONT
REMAINS.

SHORTWAVE TROUGH NICELY DEPICTED ON WATER VAPOR IMAGERY THIS
MORNING... WITH VORT MAX CENTERED OVER EASTERN ND... AND TRAILING
TROUGH ACROSS WESTERN SD INTO THE ROCKIES.  THERMAL TROUGH APPEARS
TO BE RUNNING A BIT AHEAD OF THIS FEATURE... AND SHOULD BEGIN MOVING
INTO OUR AREA LATER THIS AFTERNOON... HELPING TO STEEPEN DEEP LAYER
LAPSE RATES AS MID-LEVEL VORTICITY ADVECTION WORKS IN.  ALSO... A
90-100 KT JET STREAK NOSING INTO WESTERN IA THIS MORNING...
ASSOCIATED WITH THE SAME UPPER DISTURBANCE... WILL PUSH EASTWARD TO
LAKE MICHIGAN BY THIS AFTERNOON... LEAVING MUCH OF CENTRAL ILLINOIS
IN THE RRQ... WITH THE ETA DEPICTING AN AREA OF TRUE UPPER DIVERGENCE
ACROSS CENTRAL ILLINOIS DOWN INTO EASTERN MISSOURI.

850 MB WINDS WILL REMAIN QUITE STRONG... AROUND 30-40KTS THIS
AFTERNOON AS THE UPPER WARM FRONT PUSHES UP TO THE GREAT LAKES
REGION.  MEANWHILE... MID-LEVEL WINDS WILL ALSO BE ON THE INCREASE
IN ADVANCE OF APPROACHING SHORTWAVE DISTURBANCE.  THIS WILL YIELD
0-6KM DEEP LAYER SHEAR VALUES OF ABOUT 40 KTS BY AFTERNOON... MUCH
OF IT IN THE LOWEST 3KM.  SHEAR WILL QUICKLY BECOME UNIDIRECTIONAL
AS LOW LEVEL WINDS VEER TO THE SOUTHWEST AHEAD OF THE COLD FRONT
TODAY.  FORECAST SOUNDINGS WOULD SUGGEST CONVECTION SHOULD QUICKLY
BECOME LINEAR... WITH LAPSE RATES IN THE HAIL GROWTH REGION
REMAINING STEEP... AND FRZ/WBZ HEIGHTS REMAINING CLOSE TO WHERE THEY
WERE OVERNIGHT.  WITH STRONG WINDS ALOFT... EXPECT DAMAGING WINDS
AND LARGE HAIL TO BE PRIMARY THREAT FOR SEVERE.

HOWEVER... INSTABILITY IS OF COURSE A KEY INGREDIENT HERE.  EARLIER
THERE WERE CONCERNS ABOUT OVERNIGHT ACTIVITY AND LEFTOVER CLOUDS
HAVING A STABILIZING EFFECT.  IT APPEARS NOW THAT WITH ACTIVITY
RAPIDLY PUSHING EASTWARD... AND CLEAR SKIES ABOUND WEST OF THE
MISSISSIPPI... THAT LACK OF INSTABILITY WILL NOT BE AN ISSUE.  ETA
APPEARS TO HAVE A GOOD HANDLE ON THE CURRENT SITUATION... AND IF
ANYTHING PERHAPS CLEARS THE EASTERN COUNTIES OUT OF THEIR CURRENT
CONVECTION A BIT TOO SLOWLY.  FORECAST SOUNDINGS SHOW MODERATE
INSTABILITY ACROSS THE AREA.

QUESTION THEN BECOMES HOW CONVECTION WILL EVOLVE DURING THE
AFTERNOON.  BOTH THE ETA AND THE U OF I WRF MODELS POINT TOWARDS
CONVECTION INITIATING IN NW MISSOURI EARLY THIS AFTERNOON.  THIS IS
APPARENTLY IN RESPONSE TO A SECONDARY SFC LOW (CURRENTLY OVER SW
KANSAS) MOVING NE INTO NORTHWESTERN MISSOURI BY 15Z.  CONVECTION
THEN FIRES IN THE VICINITY OF THIS NEW SFC LOW ABOUT THE SAME TIME
COOLER AIR BEGINS MOVING IN ALOFT... AND NW MISSOURI ENTERS INTO THE
RRQ OF THE UPPER LEVEL JET STREAK.

WHILE I STILL DONT TRUST THE MODELS FOR SUCH DETAILS... THIS
SCENARIO SEEMS PLAUSIBLE AS THE NEW SFC LOW SHIFTS NE ALONG THE
FRONT.  CONVECTION SHOULD ALSO FIRE ACROSS THE COLD FRONT THROUGH
THE AFTERNOON... WITH THE BEST CHANCE OF PRECIP BEING IN THE EAST
AND SOUTHEASTERN COUNTIES... WHO SHOULD HAVE RECOVERED FROM THIS
MORNINGS CONVECTION... AND REALIZE MAX HEATING POTENTIAL BY LATE
AFTERNOON PRIOR TO FROPA.  CONVECTION WILL CONTINUE IN THE EAST AND
SOUTHEAST THROUGH THE FIRST HALF OF THE NIGHTTIME HOURS... BEFORE
CLEARING OUT BY MORNING.

EXPECT MOSTLY SUNNY SKIES... PERHAPS SOME RESIDUAL CU IN THE EAST/SE
ON TUESDAY AS HIGH PRESSURE MOVES OVERHEAD.  THIS HIGH WILL SHIFT
EAST BY WEDNESDAY... RESULTING IN RETURN FLOW ACROSS THE AREA.
ANOTHER DISTURBANCE... ASSOCIATED WITH STRONG NORTHERN STREAM JET
ACROSS SOUTHERN CANADA... WILL RESULT IN SFC CYCLOGENESIS OVER THE
PLAINS WEDNESDAY.  INCREASING WARM/MOIST ADVECTION ASSOCIATED WITH
LLJ MAY RESULT IN SOME CONVECTION WEDNESDAY NIGHT... MOST LIKELY
ACROSS IOWA.  WILL KEEP GOING WITH THE 20 POP IN THE FAR NW UNTIL
THIS BECOMES MORE REFINED.  RIGHT NOW... WOULD THINK THAT NOCTURNAL
CONVECTIVE THREAT WOULD MAINLY BE OFF TO OUR NORTH AND WEST.

LONG TERM...THURSDAY THROUGH SUNDAY.
VERY LITTLE CHANGES MADE TO THE LONG TERM THIS EVENING DUE TO
ON-GOING WEATHER AND DAY ONE CONCERNS.  HOWEVER... STILL LOOKS LIKE
PRECIP WILL BECOME MORE LIKELY THURSDAY NIGHT INTO FRIDAY AT
LEAST... WITH THE NEXT COLD FRONT ATTEMPTING TO MOVE THROUGH.
MODELS CONTINUE TO POINT TOWARDS THE FRONT STRETCHING OUT AND
STALLING ACROSS THE AREA FOR THE WEEKEND.  THIS OCCURS AS RIDGING
BUILDS ACROSS THE SOUTHEASTERN STATES... THE SAME RIDGE THAT WILL
EVENTUALLY GUIDE RITA THROUGH THE GULF OF MEXICO.  STILL SOME
QUESTIONS AS TO HOW FAR NORTH THIS RIDGING BUILDS... WHICH WOULD
LIKELY HAVE AN IMPACT ON LATE WEEK TEMPERATURES.  HOWEVER... LONG
RANGE MODELS HAVE BEEN... AND STILL ARE DEPICTING ZONAL FLOW ACROSS
THE MIDWEST FROM MIDWEEK THROUGH THE WEEKEND... EVEN AS OUR MIDWEEK
SYSTEM MOVES THROUGH... IT IS ONLY A SUBTLE SHORTWAVE EMBEDDED IN
THE ZONAL FLOW.  THIS SORT OF PATTERN IS RIPE FOR A STALLED OUT
EAST-WEST ORIENTED FRONT.  WILL CONTINUE WITH THE 20 POPS FOR NOW...
BUT MAY NEED TO CONSIDER RAISING POPS IF STALLED OUT FRONT SCENARIO
CONTINUES TO LOOK LIKELY.  FUTURE PATH OF RITA MAY RESULT IN
INCREASED MOISTURE BEING PULLED INTO THE AREA AROUND THE SUBTROPICAL
HIGH OVER THE SOUTHEASTERN CONUS EARLY NEXT WEEK.  STAY TUNED.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

BARKER/HARDIMAN
Hazardous weather outlook, Sep 19, 11:43 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT MON SEP 19 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-201645-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1143 AM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH
AN UNSEASONABLY WARM AND MOIST AIRMASS IN PLACE OVER CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. STRONG
THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE ILLINOIS RIVER
BY 2 PM WITH THE REMAINDER OF THE REGION IMPACTED BY THESE STORMS
BY LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF LARGE
HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT
THROUGH SATURDAY BRINGING THE REGION ANOTHER CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.

BARKER

In the hours before

Special weather statement, Sep 19, 1:04 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CDT MON SEP 19 2005

ILZ027>029-031-036>037-040-042-047>051-200100-
CASS-FULTON-KNOX-LOGAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
104 PM CDT MON SEP 19 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
800 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL ILLINOIS

LOGAN... MARSHALL... MASON...
MENARD... PEORIA... SANGAMON...
TAZEWELL... WOODFORD...

IN NORTH CENTRAL ILLINOIS

STARK...

IN WEST CENTRAL ILLINOIS

CASS... FULTON... KNOX...
MORGAN... SCHUYLER... SCOTT...

THIS INCLUDES THE CITIES OF...GALESBURG...HAVANA...JACKSONVILLE...
LINCOLN...PEORIA AND SPRINGFIELD.
Local storm report, Sep 19, 3:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     FAIRVIEW                40.65N 90.19W
09/19/2005                   FULTON             IL   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN. POWER LINES DOWN.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 12:44 AM CDTSevere Thunderstorm WarningILXSchuyler44 min
Sep 19, 1:02 AM CDTSevere Thunderstorm WarningILXCass51 min
Sep 19, 2:11 AM CDTSevere Thunderstorm WarningILXKnox64 min
Sep 19, 2:43 AM CDTSevere Thunderstorm WarningILXFulton, Tazewell55 min
Sep 19, 3:16 AM CDTSevere Thunderstorm WarningILXKnox, Peoria43 min
Sep 19, 4:15 AM CDTSevere Thunderstorm WarningILXLogan, Macon60 min
Sep 19, 7:15 AM CDTSevere Thunderstorm WarningILXDouglas, Edgar60 min
Sep 19, 2:47 PM CDTSevere Thunderstorm WarningILXFulton58 min
Sep 19, 3:40 PM CDTTornado WarningILXTazewell50 min
Sep 19, 3:44 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford61 min
Sep 19, 3:53 PM CDTSevere Thunderstorm WarningILXLogan46 min
Sep 19, 4:15 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean29 min
Sep 19, 4:26 PM CDTSevere Thunderstorm WarningILXMacon26 min
Sep 19, 5:01 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion55 min
Sep 19, 5:16 PM CDTSevere Thunderstorm WarningILXSchuyler59 min
Sep 19, 5:42 PM CDTTornado WarningILXMorgan, Scott48 min
Sep 19, 6:09 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.